Matematicheskie Zametki
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Zametki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Zametki, 2022, Volume 111, Issue 1, Pages 80–92 (Mi mz13202)  

Proof of the Brunn–Minkowski Theorem by Brunn Cuts

F. M. Malyshev

Steklov Mathematical Institute of Russian Academy of Sciences, Moscow

Abstract: It is shown that for an exhaustive proof of the Brunn–Minkowski theorem on three parallel sections of a convex body, which states that if the areas of the extreme sections are equal, then the area of the middle section is strictly larger, it suffices to repeatedly apply Brunn's technique of cutting the body into two parts by a plane intersecting the three secant planes. If the body is not a cylinder, as is assumed in the theorem, then eliminating the case of equality can be explained to schoolchildren. The proposed elementary proof for arbitrary dimension refutes the common opinion that the case of equality in the theorem is special and most difficult to justify.

Keywords: convex body, polyhedron, simplex, volume, Brunn–Minkowski inequality.

DOI: https://doi.org/10.4213/mzm13202

Full text: PDF file (560 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Mathematical Notes, 2022, 111:1, 82–92

UDC: 514.172.4+514.177.2
Received: 01.07.2021
Revised: 26.08.2021

Citation: F. M. Malyshev, “Proof of the Brunn–Minkowski Theorem by Brunn Cuts”, Mat. Zametki, 111:1 (2022), 80–92; Math. Notes, 111:1 (2022), 82–92

Citation in format AMSBIB
\Bibitem{Mal22}
\by F.~M.~Malyshev
\paper Proof of the Brunn--Minkowski Theorem by Brunn Cuts
\jour Mat. Zametki
\yr 2022
\vol 111
\issue 1
\pages 80--92
\mathnet{http://mi.mathnet.ru/mz13202}
\crossref{https://doi.org/10.4213/mzm13202}
\transl
\jour Math. Notes
\yr 2022
\vol 111
\issue 1
\pages 82--92
\crossref{https://doi.org/10.1134/S0001434622010096}


Linking options:
  • http://mi.mathnet.ru/eng/mz13202
  • https://doi.org/10.4213/mzm13202
  • http://mi.mathnet.ru/eng/mz/v111/i1/p80

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Математические заметки Mathematical Notes
    Number of views:
    This page:45
    References:5

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2022